| Model Number |
174309 |
| Medical Device Problem Code |
Melted (1385)
| Health Effect - Clinical Codes |
Burn(s) (1757); Unspecified Tissue Injury (4559)
| Date of Event |
06/22/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during separation operation of the area around the liver in a laparoscopic hepatectomy, when the product was used in the roticulate state, it activated from the inner side of the articulation part.The liver was burned as a result, however, the surgery was completed with normal hemostasis operation.Afterwards, when the product was checked outside the body, the inner side of the articulation part was found to be in the state that seemed had melted, so they stopped using the product.The product was replaced with a new one.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during separation operation of the area around the liver in a laparoscopic hepatectomy, when the product was used in the roticulate state, it activated from the inner side of the articulation part.As a result of the electric discharge to the liver, there was some bleeding, but it has been controlled without any problem by the usual hemostasis operation.Afterwards, when the product was checked outside the body, the inner side of the articulation part was found to be in the state that seemed hadmelted, so it was stopped using.The product was replaced with a new one.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the plastic cable sheath had shearing damage.Functionally, the jaws of the device opened and closed without difficulty, rotated without difficulty, could not fully articulate due to damage to plastic sheath, and dissecting jaws cut test media without difficulty.It was reported that the device showed signs of melting.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if excessive manipulation is applied to device when pushing the tip through the sheath.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: endoscopic procedures should be performed only by physicians having adequate training and familiarity with endoscopic techniques.Consult the medical literature relative to complications, hazards and techniques, prior to performing endoscopic procedures.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.